On diffeomorphisms with polynomial growth of the derivative on surfaces

Volume 99 / 2004

Krzysztof Frączek Colloquium Mathematicum 99 (2004), 75-90 MSC: 37A05, 37C05, 37C40. DOI: 10.4064/cm99-1-8

Abstract

We consider zero entropy $C^{\infty }$-diffeomorphisms on compact connected $C^\infty $-manifolds. We introduce the notion of polynomial growth of the derivative for such diffeomorphisms, and study it for diffeomorphisms which additionally preserve a smooth measure. We show that if a manifold $M$ admits an ergodic diffeomorphism with polynomial growth of the derivative then there exists a smooth flow with no fixed point on $M$. Moreover, if $\mathop {\rm dim}\nolimits M=2$, then necessarily $M={\mathbb T}^2$ and the diffeomorphism is $C^{\infty }$-conjugate to a skew product on the $2$-torus.

Authors

  • Krzysztof FrączekFaculty of Mathematics and Computer Science
    Nicolaus Copernicus University
    Chopina 12/18
    87-100 Toruń, Poland
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image